Okay, here I am. I started to respond earlier, but then got sidetracked.
Hey Cindy, I undrestand your concerns. As Rhonda and Gretchen mentioned, I too have experienced some problems. I have been able to tolerate neurontin and a low dose of baclofen, but have not been too lucky with CRAB's or tysabri. I was on betaseron first, but experienced an allergic reaction once I increased my dose to the 50% level. This happpened in week three. I have been told by MS specialist this means I cannot go on any of the other interferons as they fear I will have an even worse reaction. Essentially, I experienced flushing and closing of my throat while on it.
My next treatment was copaxone. At times I wonder if I should have stayed on it, but I feel so much better not being on it. My first two weeks were easy, and then I begin to experiece the "normal" skin reactions. Even though the fist size welts were a pain, I could deal with them. What I could not handle were the IPIR's. You can read about
them. Having had 5 serious ones in four 1/2 months, my neuro took me off the copaxone.
Finally I tried tysabri. I had five treatments, experienced three infusion/allergic reacions (each one worse) and delevloped antibodies. The infusions themselves were a piece of cake until I could not breath.
Okay, now I have probably scared you to death. That was not my intent, and perhaps I should edit this. I guess my only advice would that you have to try to fight this disease, and at this point these are the best treatments for most people. I have had problems with other drugs. I am allergic to penicillin, sulfa, and cirpo made me really sick. I also could not handle the four different antidepressants I tried. But just because I have had these problems, it did not stop me from trying the ms treatments. All you can do is try the rebif and see how you do. If you do not hav an epi pen you might ask your doctor to prescribe one especially if it woukld give you some piece of mind. Also make sure you have some benadyl around before you start any new treatment or med.
I am not on any treatment right now, but do take meds for sysmptoms. I will have another MRI in November and then meet with my neuro at that time. If it looks as though the ms is progressing then I will have to consider imuran which is a mild chemo drug. I also am planning on having the LDN discussion with him at that time.
Cindy, if you have any questons just email me.
Diagnosed April 2007
Started betaseron -- May 2007 -- experienced allergic reactions after 2 weeks
Started copaxone -- June 2007 -- stopped after 4 1/2 months;experienced severe 5 IPIR's
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)
Post Edited (mystery reader) : 9/19/2008 11:28:40 PM (GMT-6)